Alert archive / Washington / Winter Storm Warnings in 2007
Winter Storm Warning 3, NWS Seattle, WA
NWS Seattle, WA issued this winter storm warning at Feb 18, 2007, 9:59 PM PST. It took effect at Feb 19, 2007, 4:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 18, 2007, 9:59 PM PST (05:59 UTC)
- In effect from
- Feb 19, 2007, 4:00 AM PST
- Expired
- Feb 20, 2007, 3:56 AM PST
- In force
- 24 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KSEW 190559 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 959 PM PST SUN FEB 18 2007 .A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION MONDAY SPREADING SNOW ACROSS THE WASHINGTON MOUNTAINS MONDAY MORNING. THIS SYSTEM WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH MONDAY NIGHT WITH SNOW LEVELS REMAINING NEAR OR A LITTLE BELOW 3000 FEET. WAZ518-519-191400- /O.CAN.KSEW.SN.Y.0006.000000T0000Z-070219T0600Z/ /O.UPG.KSEW.WS.A.0004.070219T1800Z-070220T1800Z/ /O.NEW.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/ WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 959 PM PST SUN FEB 18 2007 ...SNOW ADVISORY IS CANCELLED... ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. STEADIER SNOWFALL WILL BEGIN MONDAY MORNING RIGHT AROUND SUN-UP AND BY MIDDAY WILL BECOME MODERATE TO HEAVY. THE HEAVIER SNOW WILL CONTINUE THROUGH MONDAY NIGHT BEFORE BEGINNING TO TAPER OFF EARLY TUESDAY MORNING. BY MONDAY EVENING...8 TO 14 INCHES OF SNOW IS EXPECTED ACROSS THE CENTRAL AND NORTHERN CASCADES. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS EXPECTED OVERNIGHT MONDAY. GENERALLY...24 HOUR SNOWFALL TOTALS OF 2 TO 3 FEET SHOULD BE COMMON BY TUESDAY MORNING...WITH POSSIBLY HIGHER AMOUNTS OVER THE NORTHERN CASCADES WHERE THE UPPER FLOW IS MORE FAVORABLE. WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE POSSIBILITY OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING TRAVEL ACROSS THE CASCADES SHOULD BE PREPARED FOR HAZARDOUS WINTER DRIVING CONDITIONS. $$ WAZ513-191400- /O.NEW.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/ OLYMPICS- 959 PM PST SUN FEB 18 2007 ...WINTER STORM WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. STEADIER SNOWFALL WILL BEGIN MONDAY MORNING SHORTLY BEFORE SUN-UP AND BY MIDDAY WILL BECOME MODERATE TO HEAVY. THE HEAVIER SNOW WILL CONTINUE THROUGH MONDAY NIGHT BEFORE TAPERING OFF EARLY TUESDAY MORNING. BY MONDAY EVENING...10 TO 20 INCHES OF SNOW IS EXPECTED OVER THE OLYMPICS ABOVE 3500 FEET. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS EXPECTED OVERNIGHT MONDAY. BY TUESDAY MORNING...STORM TOTALS ON SLOPES WITH A WESTERN EXPOSURE WILL APPROACH 2 TO 4 FEET...WHILE THE EASTERN OLYMPICS WILL SEE ABOUT HALF THAT. WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE POSSIBILITY OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE OLYMPICS SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
5 follow-up statements
000 WWUS46 KSEW 191145 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 345 AM PST MON FEB 19 2007 .A STRONG FRONTAL SYSTEM WILL APPROACH THE REGION TODAY SPREADING SNOW ACROSS THE WASHINGTON MOUNTAINS THIS MORNING. THIS SYSTEM WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH EARLY TUESDAY...WITH SNOW LEVELS REMAINING NEAR 2500 TO 3000 FEET. WAZ513-518-519-192345- /O.CON.KSEW.WS.W.0003.070219T1200Z-070220T1200Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 345 AM PST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. STEADIER SNOWFALL WILL BEGIN EARLY THIS MORNING IN THE OLYMPICS THEN SPREAD TO THE CASCADES BY LATE MORNING. BY MIDDAY...SNOWFALL WILL BECOME MODERATE TO HEAVY. THE HEAVIER SNOW WILL CONTINUE THROUGH TONIGHT BEFORE TAPERING OFF EARLY TUESDAY MORNING. BY THIS EVENING...10 TO 20 INCHES OF SNOW IS EXPECTED OVER THE OLYMPICS AND CASCADES ABOVE 3000 FEET. AN ADDITIONAL 1 TO 2 FEET OF SNOW IS EXPECTED OVERNIGHT TONIGHT. BY TUESDAY MORNING...STORM TOTALS ON SLOPES WITH A WESTERN EXPOSURE WILL APPROACH 2 TO 4 FEET...WHILE THE EASTERN OLYMPICS WILL SEE ABOUT HALF THAT. WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE POSSIBILITY OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$
000 WWUS46 KSEW 192247 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 PM PST MON FEB 19 2007 .A STRONG FRONTAL SYSTEM WILL WILL CONTINUE SPREADING SNOW ACROSS THE WASHINGTON MOUNTAINS THROUGH TONIGHT. THIS SYSTEM WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH EARLY TUESDAY...WITH SNOW LEVELS REMAINING BETWEEN 2500 AND 3500 FEET. WAZ513-518-519-200600- /O.CON.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 247 PM PST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. STEADY SNOWFALL CONTINUES OVER THE MOUNTAINS...FALLING AT AROUND ONE INCH PER HOUR OVER MOST AREAS. OVERNIGHT...THE SNOW WILL CONTINUE..HEAVY AT TIMES...BEFORE TAPERING OFF TO SHOWERS TUESDAY MORNING. BY TUESDAY MORNING...STORM TOTALS SHOULD REACH 1 TO 3 FEET WITH LOCAL AREAS EXPOSED TO THE WESTERLY FLOW NEARING 4 FEET BEFORE THE STORM WINDS DOWN. THE SNOW LEVEL IN THE OLYMPICS WILL RISE TO AROUND 4000 FEET THIS EVENING...THEN SLOWLY DROP TO AROUND 3000 FEET BY MORNING. FOR THE CASCADES...THE SNOW LEVEL WILL RISE TO BETWEEN 3000-3500 THIS EVENING FEET THEN DROP TO AROUND 2500 FEET OVERNIGHT. WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE POSSIBILITY OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS46 KSEW 192256 CCA WSWSEW URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE SEATTLE WA 255 PM PST MON FEB 19 2007 .A STRONG FRONTAL SYSTEM WILL WILL CONTINUE SPREADING SNOW ACROSS THE WASHINGTON MOUNTAINS THROUGH TONIGHT. THIS SYSTEM WILL DIRECT SIGNIFICANT AMOUNTS OF MOISTURE INTO THE MOUNTAINS THROUGH EARLY TUESDAY...WITH SNOW LEVELS REMAINING BETWEEN 2500 AND 3500 FEET. WAZ513-518-519-200615- /O.COR.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 255 PM PST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. STEADY SNOWFALL CONTINUES OVER THE MOUNTAINS...FALLING AT AROUND ONE INCH PER HOUR OVER MOST AREAS. OVERNIGHT...THE SNOW WILL CONTINUE..HEAVY AT TIMES...BEFORE TAPERING OFF TO SHOWERS TUESDAY MORNING. BY TUESDAY MORNING...STORM TOTALS SHOULD REACH 1 TO 3 FEET WITH LOCAL AREAS EXPOSED TO THE WESTERLY FLOW NEARING 4 FEET BEFORE THE STORM WINDS DOWN. THE SNOW LEVEL IN THE OLYMPICS WILL RISE TO AROUND 4000 FEET THIS EVENING...THEN SLOWLY DROP TO AROUND 3000 FEET BY MORNING. FOR THE CASCADES...THE SNOW LEVEL WILL RISE TO BETWEEN 3000 TO 3500 FEET THIS EVENING THEN DROP TO AROUND 2500 FEET OVERNIGHT. WINDY CONDITIONS WILL ALSO ACCOMPANY THE SNOW BRINGING ABOUT THE POSSIBILITY OF BLOWING AND DRIFTING SNOW. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED ALONG WITH A POTENTIAL FOR STRONG WINDS. PEOPLE PLANNING OUTDOOR ACTIVITIES IN THE OLYMPICS AND CASCADES SHOULD BE PREPARED FOR HAZARDOUS WINTER WEATHER CONDITIONS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
000 WWUS46 KSEW 200547 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 947 PM PST MON FEB 19 2007 .A STRONG FRONT WILL CONTINUE TO BRING SNOW...HEAVY AT TIMES...TO THE MOUNTAINS TONIGHT. THE SNOW LEVEL WILL FALL TO 2000 FEET TUESDAY. WAZ513-518-519-201200- /O.CON.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 947 PM PST MON FEB 19 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY. SNOW WILL CONTINUE TO FALL OVERNIGHT WITH THE SNOW LEVEL FALLING TO 2000 FEET ON TUESDAY. EXPECT HEAVY SNOW AT TIMES. WINDY CONDITIONS WILL REDUCE THE VISIBILITY AT TIMES IN BLOWING SNOW. PEOPLE CROSSING THE CASCADES TONIGHT SHOULD EXPECT WINTER DRIVING CONDITIONS. $$
000 WWUS46 KSEW 201156 WSWSEW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 356 AM PST TUE FEB 20 2007 .SNOW SHOWERS WILL CONTINUE IN THE MOUNTAINS TODAY...BEHIND A STRONG COLD FRONT WHICH PASSED THROUGH THE REGION EARLY THIS MORNING. THE SNOW LEVEL WILL BE NEAR 2000 FEET TODAY...LOWERING TO 1000 FEET TONIGHT. WAZ513-518-519-202000- /O.CAN.KSEW.WS.W.0003.000000T0000Z-070220T1200Z/ /O.NEW.KSEW.SN.Y.0007.070220T1200Z-070221T0000Z/ OLYMPICS-WEST SLOPES NORTHERN CASCADES AND PASSES- WEST SLOPES CENTRAL CASCADES AND PASSES- 356 AM PST TUE FEB 20 2007 ...WINTER STORM WARNING IS CANCELLED... ...SNOW ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. THE WINTER STORM WARNING HAS BEEN CANCELED. SNOW WILL CONTINUE TO FALL TODAY WITH THE SNOW LEVEL NEAR 2000 FEET. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 11 INCHES CAN BE EXPECTED. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE MAINLY TRAVEL DIFFICULTIES. PEOPLE PLANNING TRAVEL IN THE CASCADES AND OLYMPICS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this winter storm warning went out at Feb 18, 9:40 PM PST, 19 minutes earlier.
Area forecast discussion, Feb 18, 9:40 PM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 940 PM PST SUN FEB 18 2007 .SYNOPSIS...SHOWERS WILL TAPER TONIGHT. A PACIFIC WEATHER SYSTEM WILL BRING RAIN MONDAY AND EARLY TUESDAY...AND POSSIBLY HEAVY SNOW TO THE MOUNTAINS. THEN COOL MOIST UNSTABLE AIR WILL PRODUCE UNSETTLED SHOWERY CONDITIONS FOR THE REST OF THE WEEK. && .SHORT TERM...SHOWERS HAVE DIMINISHED RATHER NICELY THUS FAR AND THAT TREND WILL CONTINUE...FOR THE NEXT FEW HOURS AT LEAST. RAIN FROM THE NEXT SYSTEM SHOULD BEGIN MOVING ACROSS THE REGION BEFORE SUNUP TOMORROW. THIS SYSTEM WILL HAVE PLENTY OF JUICE WITH IT AND RATHER SEASONABLE SNOW LEVELS...SO A GOOD DUMP OF SNOW IN THE MOUNTAINS FROM ABOUT 3000 FEET UP. 24 HOUR PERIOD FROM 12Z MONDAY TO 12Z TUESDAY COULD END UP WITH 2-3 INCHES OF LIQUID IN THE MOUNTAINS WHICH MEANS THE SNOW WILL BE MEASURED IN FEET. WILL UPGRADE THE WATCH FOR THE MOUNTAINS TO A WARNING NEXT HOUR OR SO TO HIGHLIGHT THIS. WITH FAIRLY STRONG WESTERLY FLOW...A GOOD CHUNK OF THE CENTRAL SOUND WILL BE SHADOWED WITH THIS SYSTEM...SO WILL ALTER THE WORDING TO RAIN AT TIMES. PARTS OF THE HOOD CANAL DIRECTLY SHADOWED BY THE OLYMPICS WILL BE LUCKY TO GET MUCH RAIN AT ALL WITH THIS SETUP. AFTER IM DONE WORKING ON THE WINTER STORM WARNING STATEMENT WILL BE UPDATING THE ZONES. CERNIGLIA .LONG TERM...FROM PREVIOUS DISCUSSION...UPPER TROUGH OFF THE COAST KEEPS SHOWER THREAT GOING THURSDAY AND THURSDAY NIGHT...THEN GFS HAS THE UPPER TROUGH FILLING AND MOVING EAST. FRIDAY EVEN HAS SOME BRIEF RIDGE BUILDING AND COULD BE A PARTLY SUNNY DAY. GFS SEEMS TO HAVE SETTLED FOR NOW ON NEXT FRONT MOVING INTO THE AREA ON SATURDAY AND HAVE CONTINUED THE FORECAST FOR RAIN THAT DAY. SHOWERS SUNDAY. BURKE && .AVIATION...SHOWERS CONTINUE...MAINLY N AND S OF KSEA DUE TO SHADOWING EFFECTS. THE WEAK PSCZ OF EARLIER HAS DIED OUT AND PROBABLY WILL NOT BE MUCH OF AN ISSUE TONIGHT. GIGS GENERALLY AROUND 2-3K FT TONIGHT...BUT LOWERING BY 12Z TO MAINLY LOW MVFR AND POSSIBLE IFR AS WARM FRONTAL RAIN SPREADS INTO THE AREA. KSEA...CIGS AT SEA-TAC RUNNING LOWER THAN OTHER SITE AROUND. THE BKN CIG BLO 2K FT MAY STICK AROUND THE NEXT FEW HOURS THEN LIFT SLIGHTLY. WARM FRONTAL RAIN WILL ARRIVE AROUND 12Z WITH LOWERING CIGS. EXPECT CIGS 1-2K FT TO DVLP 12-15Z AND CONTINUING THROUGH MOST THE DAY. DTM .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING FOR THE OLYMPICS AND THE CASCADES. .SMALL CRAFT ADVISORY COAST...STRAIT...NORTH INLAND WATERS. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS. WEATHER.GOV/SEATTLE
Nearby
Winter Storm Warnings in Washington, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.